question-icon

What cause pain and seizure while on anti depression medication?

default
Posted on Thu, 30 Oct 2014
Question: Hi,
Last week I was spending time with my boyfriend and he felt sharp pain on his head and ask me if he had been stung or had a bee stinger or something on his head just below his hair line. As I went to look he then had a sezure. When he came to he thought he blacked out and was scared. Hes never had a sezure and has no history of epilepsy. I urged him to goto the hospital but he refused and told me to never speek of this happening.
I know he's taking an ssri type medication for his depression and hadnt slept for a few nights as he'd been using amphetamines and possible still had heroin in his system.
Why did this happen and should there be anything to worry about?
doctor
Answered by Dr. Ronald Schubert (1 hour later)
Brief Answer:
Seizures and heroin use

Detailed Answer:
Thank you for contacting HCM with your medical questions.

I am sorry to hear that your boyfriend had an episode where he blacked out and had seizure like activity. This is very concerning and he should have been seen by a physician. If he has another seizure immediately call 911 and have him transported to the hospital. The seizures could be related to his drug abuse problems.

I also urge that you talk with him to seek additional help for his amphetamine and heroin abuse. These problems are dangerous and can affect his life forever. He would need to go through a drug rehab program to get him off the medication and then to stay clean.

I hope he will listen to you and your concern over his health.

Good Luck
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
What cause pain and seizure while on anti depression medication?

Brief Answer: Seizures and heroin use Detailed Answer: Thank you for contacting HCM with your medical questions. I am sorry to hear that your boyfriend had an episode where he blacked out and had seizure like activity. This is very concerning and he should have been seen by a physician. If he has another seizure immediately call 911 and have him transported to the hospital. The seizures could be related to his drug abuse problems. I also urge that you talk with him to seek additional help for his amphetamine and heroin abuse. These problems are dangerous and can affect his life forever. He would need to go through a drug rehab program to get him off the medication and then to stay clean. I hope he will listen to you and your concern over his health. Good Luck